Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 59, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 2, 2021, 6:23 PM CDT for Harris County, Liberty County, Montgomery County, Texas. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2021, 6:23 PM CDT (23:23 UTC)
- Expired
- Jun 2, 2021, 7:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Harris County, TX, Liberty County, TX, Montgomery County, TX
The radar
The Houston radar (KHGX), 74 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 6:37 PM CDT | HAIL 1 | 3 Sw Woodbranch, TX | CORRECTS PREVIOUS HAIL REPORT FROM 3 SW WOODBRANCH. TV NEWS CREW REPORTED DIME TO QUARTER SIZED HAIL NEAR NEW CANEY. |
| Jun 2, 6:45 PM CDT | TSTM WND DMG | 1 Sw Woodbranch, TX | NUMEROUS TREES DOWN NEAR AND AROUND TAVOLA ELEMENTARY SCHOOL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 925 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted.
005 WUUS54 KHGX 022323 SVRHGX TXC201-291-339-030000- /O.NEW.KHGX.SV.W.0059.210602T2323Z-210603T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Houston/Galveston TX 623 PM CDT Wed Jun 2 2021 The National Weather Service in League City has issued a * Severe Thunderstorm Warning for... Southeastern Montgomery County in southeastern Texas... West central Liberty County in southeastern Texas... Northern Harris County in southeastern Texas... * Until 700 PM CDT. * At 623 PM CDT, a severe thunderstorm was located near Kingwood, moving northeast at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Kingwood, Splendora, Patton Village, Roman Forest, Woodbranch, Plum Grove, Lake Houston, Porter and New Caney. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3005 9529 3011 9534 3029 9505 3015 9490 TIME...MOT...LOC 2323Z 236DEG 23KT 3011 9521 HAIL...1.00IN WIND...<50MPH $$
3 follow-up statements
432 WWUS54 KHGX 022335 SVSHGX Severe Weather Statement National Weather Service Houston/Galveston TX 635 PM CDT Wed Jun 2 2021 TXC201-291-339-030000- /O.CON.KHGX.SV.W.0059.000000T0000Z-210603T0000Z/ Montgomery TX-Liberty TX-Harris TX- 635 PM CDT Wed Jun 2 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHEASTERN MONTGOMERY...WEST CENTRAL LIBERTY AND NORTHERN HARRIS COUNTIES... At 635 PM CDT, a severe thunderstorm was located over Roman Forest, or 8 miles northeast of Kingwood, moving northeast at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Kingwood, Splendora, Patton Village, Roman Forest, Woodbranch, Plum Grove, Lake Houston, Porter and New Caney. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3007 9522 3014 9529 3029 9505 3015 9490 TIME...MOT...LOC 2335Z 236DEG 23KT 3015 9514 HAIL...1.00IN WIND...<50MPH $$
935 WWUS54 KHGX 022343 SVSHGX Severe Weather Statement National Weather Service Houston/Galveston TX 643 PM CDT Wed Jun 2 2021 TXC201-291-339-030000- /O.CON.KHGX.SV.W.0059.000000T0000Z-210603T0000Z/ Montgomery TX-Liberty TX-Harris TX- 643 PM CDT Wed Jun 2 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHEASTERN MONTGOMERY...WEST CENTRAL LIBERTY AND NORTHEASTERN HARRIS COUNTIES... At 642 PM CDT, a severe thunderstorm was located over Roman Forest, or 8 miles north of Kingwood, moving northeast at 25 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Splendora, Patton Village, Roman Forest, Woodbranch, Plum Grove and New Caney. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare immediately for large hail and deadly cloud to ground lightning. Seek shelter inside a well-built structure. Stay away from windows. && LAT...LON 3011 9520 3016 9526 3029 9505 3019 9494 TIME...MOT...LOC 2342Z 238DEG 20KT 3016 9515 HAIL...1.25IN WIND...<50MPH $$
941
WWUS54 KHGX 022352
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
652 PM CDT Wed Jun 2 2021
TXC201-030002-
/O.CAN.KHGX.SV.W.0059.000000T0000Z-210603T0000Z/
Harris TX-
652 PM CDT Wed Jun 2 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARRIS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3013 9520 3016 9526 3029 9505 3023 9499
TIME...MOT...LOC 2352Z 231DEG 14KT 3019 9516
$$
TXC291-339-030000-
/O.CON.KHGX.SV.W.0059.000000T0000Z-210603T0000Z/
Montgomery TX-Liberty TX-
652 PM CDT Wed Jun 2 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN MONTGOMERY AND WEST CENTRAL LIBERTY COUNTIES...
At 652 PM CDT, a severe thunderstorm was located over Roman Forest,
or 9 miles north of Kingwood, moving northeast at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Splendora, Patton Village, Roman Forest, Woodbranch, Plum Grove and
New Caney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3013 9520 3016 9526 3029 9505 3023 9499
TIME...MOT...LOC 2352Z 231DEG 14KT 3019 9516
HAIL...1.00IN
WIND...<50MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:38 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 2, 3:38 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 338 PM CDT Wed Jun 2 2021 .SHORT TERM [Through Thursday Night] Convective temperatures have been met and showers and thunderstorms have begun to develop across SE TX. Some training of storms has also developed and some locally heavy rainfall totals will be possible through this evening. The HRR continues to insist that shra/tsra will will focus along a weak boundary/wind shift that is anchored over the central zones while the HiRes NSSL focus precip over the southern zones. The 18z HRRR initialized well bu the NSSL has verified better as of late. Will compromise between the two models as both could be correct as there is some low level convergence along the central CWA boundary as suggested by the HRRR and and also along the developing sea breeze as suggested by the NSSL. SE TX also will lie in a weak RRQ this evening and this feature will also help to enhance lift. Colliding boundaries between the weak front and the sea breeze could allow for a burst of heavier convection this evening and have added locally heavy rain to the wx grids through 03z in case that situation unfolds. Colliding boundaries can also lead to storm intensification and a brief pulse strong to severe storm can not be ruled out. Damaging winds, brief funnel clouds and small hail are the most likely severe weather hazard and SPC has placed much of SE TX in a Marginal Risk for strong storms tonight. With sfc dew points above 70, MinT values will remain on the warm side and will probably stay in the lower 70s except in some rain cooled locations. On Thursday, a short wave will approach SE TX by late morning. There should be an expanding area of showers and storms Thursday morning as this feature approaches. Jet dynamics still look somewhat favorable on Thursday as 300 mb winds gently split over SE TX. Moisture levels will remain robust with PW values near 2.00 inches. Storm motion looks a tad slower on Thursday as well so once again there will be some potential for locally heavy rain. There will be more cloud cover on Thursday and precip should be a bit more widespread so will trim MaxT values by a few degrees from today's values. Despite the risk for locally heavy rain tonight and again Thursday, will once again forgo a Flash Flood Watch until there is a better signal for more widespread rainfall and an organized flash flood threat. Rain chances should decrease but not completely end on Thursday night in the wake of the initial short wave. However a second short wave will be approaching late Thursday night and showers and thunderstorms will likely be on the increase prior to sunrise Friday. 43 && .LONG TERM [Friday Through Wednesday]... Environmental conditions look to become more favorable for a multi-day active weather pattern Friday through the upcoming weekend, possibly extending into early next week. This will ultimately increase the risk for potential flooding across portions of SE Texas. To start, an upper level low will be located over Northern Mexico and Western TX Friday with the elongated associated trough extending northeastward well into the Great Lakes region. As high pressure builds over Western CONUS, the top region of the trough over the Great Lakes will continue eastward, while the upper low and the base of the trough remains almost stationary over Northern Mexico and Western TX. The upper low closes by late Friday and remains meandering over most of Texas during the weekend...which brings an upper level jet close or over the CWA (possible diffluence to occur) favoring storm development. In addition, a few mid to upper level disturbances will be swinging along the base of the trough and move across SE Texas. On top of all of this, we are looking at very good low level moisture transport with the southerly flow increasing PWs between 1.8 to 2.1 inches areawide, possibly resulting in long periods of heavy rainfall, particularly on Saturday. Now moisture does ebb a bit on Sunday with PWs down to 1.5 to 1.7 inches, however, it may still be sufficient for a few more rounds of showers and thunderstorms to occur given that we'll have the upper low/trough moving closer into Southeast TX. Global models weaken the trough early next week but PWs bounce back to around 1.8 to 2.1 inches Monday and Tuesday, enough to maintain additional periods of rain. Thus, we are looking at good chances for rain to fall over our area Friday through early next week. WPC is forecasting QPF amounts of 4 to 7 inches of total rainfall amounts during the next 7 days, with the heavier totals to occur Saturday through Monday. Considering the spectrum of expected rainfall amounts, along with the fact that we still have fairly wet soils lurking across portions of the CWA and water levels running high in a few of our rivers, this next episode of active weather could result in some flooding issues. Flash Flood Watches may be issued later this week, stay alert and prepared in case one is issued for your area. High pressure trying to start building sometime mid to late next week, means lower rainfall chances - hopefully it builds giving us a break from the stormy weather. High temperatures each day will be in the low to mid 80s through early next week, increasing a few degrees by midweek, and low temperatures will generally be in the upper 60s to low 70s inland, mid 70s along the coasts. -- Given it's the long term period, changes to the forecast could occur, although at this time, most models are in fairly good agreement with the long term synoptic pattern. 24 && .MARINE... Light winds will continue through the end of the work week across the bays and waters along with seas of 1-3 feet. Winds increase Friday into the upcoming weekend possibly reaching the Caution threshold. Seas build to 4-6 feet by late Sunday into Tuesday. Chance of showers and thunderstorms can be expected each day Thursday through early next week, with the heaviest activity expected to occur Friday through Sunday. Tides levels may also increase Sunday into early next week. For those planning to visit the beaches this weekend, strong rip currents could occur across the Gulf facing beaches. Make sure to monitor the local beach advisories. 24 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 69 83 70 82 69 / 40 70 30 60 40 Houston (IAH) 70 85 71 82 70 / 50 70 20 70 50 Galveston (GLS) 76 83 75 82 75 / 20 40 40 70 60 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Short Term/Aviation...43 Long Term/Marine...24
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:16 PM CDT | River Flood Warning | HGX | Brazos, Grimes, Madison | 11 days |
| Jun 2, 2:23 PM CDT | Areal Flood Advisory | HGX | Brazoria | 112 min |
| Jun 2, 3:03 PM CDT | Areal Flood Advisory | HGX | Jackson | 117 min |
| Jun 2, 6:56 PM CDT | Severe Thunderstorm Warning | HGX | Liberty, Montgomery | 19 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.